# SDR FVAA2016072000335

- Difficulty date: July 15, 2016
- Submitted: July 20, 2016
- Operation: Air carrier
- Aircraft: N822BB
- Make and model: Cessna 208A
- Aircraft serial: 20800329
- Aircraft time: 4,371 hours, 8,347 cycles
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Motor
- Part number: D14500463
- Part serial: 457
- Condition: Shorted
- Location: Te Flaps
- Part time: 1,144 hours, 2,601 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, G, J
- Precautionary procedure: A

## Discrepancy

DURING APPROACH, THE PILOT DEPLOYED 1 NOTCH OF FLAPS THEN SEVERAL CIRCUIT BREAKERS TRIPPED FOR READING LIGHTS, AIRSPEED WARN, FIRE DETECTION, AND PRIMARY FLAPS.  SAW A LITTLE SMOKE WITH A BURNED ELECTRIC ODOR IN COCKPIT.  LANDED WITHOUT INCIDENT. MAINTENANCE TROUBLESHOT AND FOUND MELTED WIRING HARNESSES FROM THE CIRCUIT BREAKER PANEL UP TO THE PRIMARY FLAP MOTOR.  REMOVED FLAP ACTUATOR ASSY. BENCH TESTED BOTH DRIVE MOTORS FOUND PRIMARY FLAP DRIVE MOTOR HAD A SHORT INTERNALLY AND THE CIRCUT BREAKER DID NOT TRIP IN TIME TO SAVE THE WIRING.  ALSO NOTED THAT THE OTHER TRIPPED CIRCUIT BREAKERS ALL CAME OUT OF THE MAIN PANEL VIA THE SAME CONNECTOR.  REPLACED THE FLAP ACTUATOR ASSEMBLY, THE PRIMARY FLAP 10 AMP CIRCUIT BREAKER AND DAMAGED WIRES AS REQUIRED.
